ARNOLD S. BAYER, M.D.; STEPHAN R. TARGAN, M.D.; HOWARD E. PITCHON, M.D.; LUCIEN B. GUZE, M.D., F.A.C.P.
A number of serious adverse effects have been reported in association with diphenylhydantoin (Dilantin®) therapy ( 1 ), including hepatitis, pancytopenia, and purpura fulminans. Although morbidity from these reactions can be significant, Dilantin toxicities are usually not life-threatening. We recently saw a patient who developed miliary chest infiltrates and severe hypoxemia with Dilantin treatment. In addition, extensive dermatitis and hepatitis were observed. Since serious pulmonary reactions to Dilantin have been infrequently cited, we report this unusual case.
A 47-year-old man was admitted to Harbor General Hospital on 18 September 1975 with sudden onset of headache and seizures. Except for pulmonary
Learn more about subscription options.
Register Now for a free account.
BAYER AS, TARGAN SR, PITCHON HE, GUZE LB. Dilantin® Toxicity: Miliary Pulmonary Infiltrates and Hypoxemia. Ann Intern Med. 1976;85:475-476. doi: 10.7326/0003-4819-85-4-475
Download citation file:
Published: Ann Intern Med. 1976;85(4):475-476.
Results provided by:
Copyright © 2017 American College of Physicians. All Rights Reserved.
Print ISSN: 0003-4819 | Online ISSN: 1539-3704
Conditions of Use
This PDF is available to Subscribers Only